

École Salish Secondary

7278 184 Street, Surrey, BC V4N 5V2 * Phone: 604-235-9836 * salish@surreyschools.ca www.surreyschools.ca/schools/salish

Dear Parents/Guardians,

Welcome back to the 2020/2021 school year! We are excited to begin a new stage of learning and are working hard to create a safe, effective and vibrant learning environment for our students and staff. We understand there are many concerns regarding health and safety, and we want to assure you that specific protocols and guidelines will be in place and reviewed with staff on September 8th and 9th. Students will receive their orientation to the protocols, guidelines and bell schedule on September 10th and 11th. Classes for all students will begin on September 14th. We are looking forward to welcoming back our Salish Wolves.

Grade 8: Orientation day is September 10th

As outlined in the below schedule, Grade 8's will attend on September 10th for 1.5 hours. Their arrival will be staggered according to their cohort and they will meet their block A teachers in designated areas outside the school. Students will be able to view their schedules on MYED (check the Salish website for when student schedules are available for viewing). Teachers will then be escorting students to their designated cohort classroom.

Cohort A (YELLOW) – September 10th 8:30-10:00am (Block A Teachers: Preston, Speed, MacInnis, Sodhi)

Cohort B (BLUE) – September 10th 9:00-10:30am (Block A Teachers: Sperling, De La Paz, Johal)

Cohort C (GREEN) – September 10th 9:30-11:00pm (Block A Teachers: Lim, Oommen, Ludolph)

Grade 9: Orientation day is September 10th

Grade 9's will attend for 1 hour on Thursday, September 10th. Students meet their teachers outside, and attendance will be staggered according to cohort. Students will be able to view their schedules on MYED (check the Salish website for when student schedules are available for viewing). Teachers will then be escorting students to their designated cohort classroom.

Cohort A – September 10th 12:30-1:30pm (Block A Teachers: Anderson, Bonamis, Harkins, Sundin)

Cohort B – September 10th 1:00 – 2:00pm (Block A Teachers: Jarvis, Petit, Punia)

Cohort C – September 10th 1:15-2:15pm (Block A Teachers: Jensen, Johnson, Beare, Riddoch)

Grade 10/11/12: Orientation day is September 11th

Grade 10's - 12's will attend for 1 hour on Friday, September. 11th with staggered attendance. Students will meet with their first quarter Block A teacher according to the schedule below:

Cohort A (Kuoch, Compton, Third) – September 11th 8:30 - 9:30am

Cohort B (Gill, Turner, Peters) – September 11th 9:00 – 10:00am

Cohort C (Young, Brandt) – September 11th 9:15 - 10:15am

Cohort D (Spain, Martinez) – September 11th 9:45 - 10:45am

Cohort E (Pederson, Missana, Bylenga) – September 11th 10:00 - 11:00am

Cohort F (Nowotny, Trujillo, Mann) – September 11th 11:30 - 12:30pm

Cohort G (Woloshen, Bennett) - September 11th 11:45 - 12:45pm

Cohort H (Lo, Ryan, Robinson) – September 11th 12:00 - 1:00pm

Cohort I (Joyce, Jeong, Myung) – September 11th 12:15 - 1:15pm

Classroom Instruction

Regular classes will resume September 14th for all students.

When regular class resumes all Grade 8 and 9 students will be in school for the full day. Students will be enrolled in 2 classes for 1 quarter, which is approximately 9 weeks. Students will be in cohorts of up to 60 students per quarter. There will be 4 quarters in the school year, allowing students to complete 8 courses.

GRADE 8 - 9				
8:30-11:30	BLOCK A	180 min.	Students working in cohort. (15 minute break included – working around cleaning schedules)	
11:30-12:15	LUNCH	45 min.		
12:15-2:55	BLOCK B	160 min.	Students working in cohort.	

Grade 10-12 students will attend their block A class Monday to Friday. Their B block class will be a hybrid of face to face and on-line learning. Direct instruction for a third of the class will occur on Tuesday, Wednesday and Thursday and full on-line instruction on Monday and Friday. This will create a natural cohort of 30 students. Grade 10-12 students will also be following the quarter system and bell schedule below.

GRADE 10 - 12				
8:30-8:45	BLENDED TIME	15 min.	Instructions time online/planning/collaboration	
8:45-11:00	BLOCK A	135 min.	Students working in cohort.	
11:00-11:15	BLENDED TIME	15 min.	Students working in cohort.	
11:15-12:15	LUNCH	60 min.	Lunch starts 30 min. earlier than 8-9. Most students will leave the building at this point.	
12:15-2:25	BLOCK B	130 min.	MON/FRI - no students in building TUE/THUR - 1/3 of students stay for BLOCK B	
2:10-2:55	BLENDED	30 min.	Instructions time/planning/collaboration	

Counselling Appointments

Students will be able to make appointments to see their counsellors starting Monday, August 31st. Please note that in person meetings with counsellors will not be possible at this time. If you would like to reach your child's counsellor to discuss schedules or learning concerns please e-mail the alpha counsellor directly and the counsellors will be in touch with you to arrange a phone conversation if required. Please see below for contact information for each counsellor.

Munile Sharma (students with last names A-Go) <u>sharma m@surreyschools.ca</u>
Nicole Bolognese (students with last names Gr-O) <u>bolognese n@surreyschools.ca</u>
Chris Black (students with the last names P-Z) <u>black c@surreyschools.ca</u>

Once a quarter has started, there will be no course changes for the two classes in that quarter; this will ensure our cohorts are not compromised. Course changes will be considered for future quarters, but options are limited as our classes are quite full.

We know there are many questions about the shape and structure of the school year. We will provide updates through newsletters and through email. We will also continue to use our social media sites for parents and students to stay connected. Please download and use any of the following to stay in touch:

- a. Wolves E-genda
- i. Search for the name in the Google Store or App Store and download for free.
- ii. Students and parents will be able to add their first quarter classes by the end of the second week of school. The following quarters will be available on the day they start.
- b. Website (https://www.surreyschools.ca/schools/salish)
- i. Main method of communicating with parents and students.
- c. Social Media
- i. Connect with us on Instagram (@EcoleSalishSecondary), Facebook (École Salish Secondary) and on Twitter (@SalishSecondary)

Keep well,

Sheila Hammond, Principal Brad Tait, Vice Principal Helen Rogan, Vice Principal